Glaucoma, as a disease entity, can affect the cosmetic aspect of the eye in multiple ways. The disease in itself can be associated with angry red looking eyes, due to either high eye pressure or as a side effect of glaucoma medications. In advances cases the disease itself or as a result of complicated surgery can result in a shrunken phthisic eye, or an enlarged staphylomatous one.
Glaucoma medications effects DUES OSD Glaucoma and cosmesis
This is a preview of subscription content, log in to check access.
Stewart WC, Stewart JA, Nelson LA. Ocular surface disease in patients with ocular hypertension and glaucoma. Curr Eye Res. 2011;36(5):391–8.CrossRefGoogle Scholar
Noecker R, Miller KV. Benzalkonium chloride in glaucoma medications. Ocul Surf. 2011;9(3):159–62.CrossRefGoogle Scholar
Sherwood MB, Grierson I, Millar L, Hitchings RA. Long-term morphologic effects of antiglaucoma drugs on the conjunctiva and Tenon’s capsule in glaucomatous patients. Ophthalmology. 1989;96(3):327–35.CrossRefGoogle Scholar
Inoue K, Shiokawa M, Wakakura M, Tomita G. Deepening of the upper eyelid sulcus caused by 5 types of prostaglandin analogs. J Glaucoma. 2013;22(8):626–31.CrossRefGoogle Scholar
Shah M, Lee G, Lefebvre DR, et al. A cross-sectional survey of the association between bilateral topical prostaglandin analogue use and ocular adnexal features. PLoS One. 2013;8(5):e61638.CrossRefGoogle Scholar
Mehat MS, Sood V, Madge S. Blepharoptosis following anterior segment surgery: a new theory for an old problem. Orbit. 2012;31:274–8.CrossRefGoogle Scholar
Shue A, Joseph JM, Tao JP. Repair of eyelid retraction due to a trabeculectomy bleb: case series and review of the literature. Ophthal Plast Reconstr Surg. 2014;30:e32e5.Google Scholar